Flood, Midland
- When
- March 15, 6:00 PM EST to March 17, 8:00 AM EST
- Where
- Midland County, 1.69 mi W of Sanford to 6.51 mi WSW of Hope
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 43.666, -84.413
Snow pack with 2 inches of liquid water equivalent melted, coupled with rainfall slightly above half of an inch, caused the Tittabawassee River at Midland to reach moderate flood level. 41 feet during the morning of March 16th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
Snow pack with 2 inches of liquid water equivalent melted, coupled with rainfall slightly above half of an inch, caused the Tittabawassee River at Midland to reach moderate flood level. The river peaked at 25.41 feet during the morning of March 16th. Several roads were closed due to flooding, including parts of US-10.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Mar 15, 2:43 PM EST, 3 hours 17 minutes earlier.
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 343 PM EDT Fri Mar 15 2019 .DISCUSSION... Long wave trough over the upper Midwest and Great Lakes will hold into next week bringing below normal temperatures. For the rest of today and tonight, secondary cold front currently moving through southeast Michigan with widespread mainly light rain. Precip will being dissipating in intensity and coverage after passage this evening. With freezing levels only a couple hundred feet above ground, light rain will begin mixing with or changing to all snow, mainly north of Detroit area this evening as boundary layer cools. Wet and relatively warm surface will keep accumulations at little to none. Exception maybe between I96 and I69 corridors where GFS/NAM/RAP show a narrow band of light snow redeveloping later this evening til around midnight as a narrow vort max over Wisconsin slides through this area. QPF of a couple hundredths is generated which could lead to a tenth or two of accumulation if surface temps can get to freezing in time. After, cold air advection will bring temps down into the 20s. West-northwest flow off of Lake Michigan will produce enough moisture for lake stratus and some flurries the rest of the night. A fair amount of clouds will continue Saturday under cyclonic flow aloft. May see some breaks in the clouds but highs will remain below average in the 30s. Weak mid level ridging and surface high pressure will bring clearing Saturday evening and night. This will allow for decent radiation cooling with light surface winds driving lows down to around 20. For Sunday, a small shortwave will dive through the base of the long wave trough spinning up a small surface low that will track across Indiana and Ohio. Not much moisture available and most precip will be close to the low where greatest lift will prevail. Still, the southeast corner may see some flurries or sprinkles in the afternoon while the rest of the area will remain mostly cloudy with highs around 40. Monday and Tuesday northwest upper flow will keep the area mainly dry and below normal in temps. A more robust shortwave will drop south out of Canada then swing across the northern Great Lakes Wednesday bringing a better chance for rain or rain snow mix. After, high pressure and rising heights will bring moderating temperatures back to and above normal for the end of next week. && .MARINE... A trough of low pressure and reinforcing cold front maintain westerly wind gusting near 30 knots tonight through Saturday. The cooler air moving into the region, coupled with a lingering tight pressure gradient, supports gusts near gales during short time periods tonight through Saturday across northern Lake Huron. The short duration and sporadic nature of gale potential precludes headlines at this time. A progression of weaker pressure systems bring low impact marine weather from Saturday night through early next week. && .PREV DISCUSSION... Issued at 103 PM EDT Fri Mar 15 2019 AVIATION... A trough of low pressure moving across Lower Michigan supports cooler temperatures and a pattern of rain showers this afternoon and evening. MVFR ceiling is widespread across the terminal corridor with pockets of IFR ceiling and MVFR visibility in heavier rain as the trough progresses across the region. Southwest wind becomes northwest with gusts continuing around 25 knots through tonight. The wind and MVFR conditions are reinforced by a secondary cold front tonight that brings in enough cold air to change any lingering rain showers to snow showers with some activation of Lake Michigan likely overnight into Saturday morning. A tendency toward greater breaks of VFR ceiling is also anticipated as colder air deepens across the region especially into Saturday afternoon. For DTW... Surface wind turning toward 280 with gusts near 30 knots mid to late afternoon continues through tonight and presents concern for exceeding crosswind threshold. Otherwise, MVFR ceiling prevails with rain becoming mixed with and changing to snow showers tonight, although coverage decreases with time which limits accumulation to a tenth inch. DTW THRESHOLD PROBABILITIES... * High for ceiling 5000 ft or less through the period. * High for rain through 22z. Moderate in rain/snow mix 22z-02z, before transitioning to snow after 02z. * Moderate for 280 crosswind exceedance tonight. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && DISCUSSION...DRC MARINE.......BT AVIATION.....BT You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 348 AM EDT Fri Mar 15 2019 MIZ047>049-053>055-060>063-068>070-075-076-082-083-160800- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 348 AM EDT Fri Mar 15 2019 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-160800- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 348 AM EDT Fri Mar 15 2019 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. MR
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2019Every state in 2019This day in weather historyWarnings in Michigan, March 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 814639.